Can stopping Prozac and the restarting it lead to severe symptoms?
Added 13 Aug 2015:
As I took it for 1 year it was making me sleepy and slow.It was stopped suddenly, I started having anxiety so restarted. felt awful after chills overheating of body, dizziness since about 1 month. should I continue it
Yes you should continue it as your doctor has prescribed. Starting and stopping antidepressants can cause SSRI discontinuation syndrome, about 20 percent of people experience these symptoms, they may include flu like symptoms and reaction, headache, gastrointestinal distress, faintness, strange sensations of vision or touch. Prozac has a 5 week half life, meaning at 5 weeks time Prozac is halfway metabolized and that's why after a month you were having symptoms from it. It's best to continue your meds and if you have concerns talk with your dr.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 May 2015 • 4 answers
Posted 26 May 2015 • 2 answers
Posted 2 Mar 2016 • 0 answers
Posted 27 Oct 2016 • 1 answer
Posted 2 days 7 hours ago • 0 answers